Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 43, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2000, 5:53 PM CDT for Oneida County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2000, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 8, 2000, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Oneida County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
933 WUUS53 KGRB 082255 SVRGRB WIC085-082345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 553 PM CDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ONEIDA COUNTY IN WISCONSIN * UNTIL 645 PM CDT * AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM WAS 6 MILES SOUTHWEST OF SUGAR CAMP. THAT PLACES THE STORM 6 MILES NORTH OF RHINELANDER. THE STORM WAS MOVING EAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... SUGAR CAMP BY 555 PM CDT. STARKS BY 610 PM CDT. MONICO BY 615 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. TH/RM/TK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:00 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 8, 4:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT SAT JUL 8 2000
PRIMARY CONCERN IS OBVIOUSLY THE FLASH FLOOD AND SVR WX THREAT
OVERNIGHT. SECONDARY CONCERN IS TRYING TO RESOLVE PRECIP CHCS FOR LATER
PERIODS.
TSTM OUTFLOW HAS COVERED ALL OF GRB CWA...WITH EXTENSIVE LOW CLOUDINESS
AND PRECIP LIMITING SUNSHINE AND INSTABILITY. HOWEVER...PERSISTENT
H8 MOISTURE TRANSPORT OVER THE OUTFLOW HAS PROVIDED ENOUGH LIFT TO
SUSTAIN TSTM ACTIVITY OVER ALL BUT OUR SW COUNTIES THROUGHOUT THE DAY.
VERY HEAVY RAINFALL OCCURRED ACROSS PARTS OF NC/NE/EC WI OVER THE
PAST 18-24 HOURS...WITH 3-7 INCH AMOUNTS EXTENDING FROM SOUTHERN VILAS
COUNTY SEWD TO MTW COUNTY. STG TSTMS CURRENTLY EXPLODING TO OUR NW IN
A VERY UNSTABLE AIR MASS SHOULD MOVE ESE INTO GRB CWA...SUSTAINED BY
AN APPROACHING S/W TROF AND RRQ OF UPPER JET. THUS...EXPECT MORE
HVY RAINFALL AND ISOLD SVR STORMS TO AFFECT MUCH OF THE CWA. AREAS
OF LEAST CONCERN FOR FLOODING INCLUDE CNTRL WI AND DOOR COUNTY. WILL
LEAVE DOOR CO OUT OF THE FLASH FLOOD WATCH...BUT WILL INCLUDE CNTRL
COUNTIES PER COORD WITH ARX.
BEST BET FOR STORMS TOMORROW MORNING WILL BE ACROSS C/EC WI...WITH
CAPPING LIKELY FOR THE AFTERNOON. BEST AFTERNOON THREAT SHOULD BE IN
OUR NC COUNTIES...WITH CAP WEAKENING NEAR THE FRONTAL BOUNDARY. AS THE
FRONT SHIFTS SOUTH ON SUNDAY NIGHT AND MONDAY...THE PRECIP THREAT SHOULD
BECOME FOCUSED FARTHER SOUTH. HAVE OPTED TO LEAVE MUCH OF THIS
RESOLUTION OUT OF THE FCST WORDING DUE TO MANY OBVIOUS UNCERTAINTIES.
.GRB...FLASH FLOOD WATCH TONIGHT
WIZ005...010>013-018>021-030-031-035>040-045-048>050
KIECKBUSCH
WWW.CRH.NOAA.GOV/GRBHazardous weather outlook, Jul 8, 12:00 PM CDT, 5 hours 53 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-081900- HAZARDOUS WEATHER OUTLOOK...CORRECTED TO UPGRADE THREAT NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT JUL 8 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE AFTER 5:00 PM ALONG AND WEST OF A LINE FROM RHINELANDER TO CLINTONVILLE. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEAST WISCONSIN THIS AFTERNOON. A FEW OF THESE STORMS WILL PRODUCE SMALL HAIL AND WINDS OF 40 MPH. ANY SEVERE WEATHER SHOULD BE ISOLATED. FURTHER WEST NEAR A WARM FRONT...SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE THUNDERSTORMS SHOULD HAVE A BETTER CHANCE TO PRODUCE SEVERE WEATHER...INCLUDING A FEW TORNADOES. THE STORMS WILL LIKELY MOVE EAST OVERNIGHT...INCREASING THE RISK FOR SEVERE WEATHER ACROSS THE NORTHEAST. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST. KENNEDY WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jul 8, 12:00 PM CDT, 5 hours 53 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-081900- HAZARDOUS WEATHER OUTLOOK...CORRECTED TO UPGRADE THREAT NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT JUL 8 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE AFTER 5:00 PM ALONG AND WEST OF A LINE FROM RHINELANDER TO CLINTONVILLE. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEAST WISCONSIN THIS AFTERNOON. A FEW OF THESE STORMS WILL PRODUCE SMALL HAIL AND WINDS OF 40 MPH. ANY SEVERE WEATHER SHOULD BE ISOLATED. FURTHER WEST NEAR A WARM FRONT...SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE THUNDERSTORMS SHOULD HAVE A BETTER CHANCE TO PRODUCE SEVERE WEATHER...INCLUDING A FEW TORNADOES. THE STORMS WILL LIKELY MOVE EAST OVERNIGHT...INCREASING THE RISK FOR SEVERE WEATHER ACROSS THE NORTHEAST. SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST. KENNEDY WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 8, 2:59 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT SAT JUL 8 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 AM MARION WI WIND DAMAGE
07/08/00 WAUPACA EIGHT TREES SNAPPED. ONE
FELL ON A CAR. TIME APPROX.
JKL/RSThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:42 AM CDT | Flash Flood Warning | GRB | Forest, Langlade, Oneida | 2 hr |
| Jul 8, 4:39 AM CDT | Flash Flood Warning | GRB | Brown, Manitowoc, Menominee, Oconto, Shawano | 3 hr |
| Jul 8, 9:27 AM CDT | Flash Flood Warning | GRB | Langlade, Menominee, Oconto, Shawano | 2 hr |
| Jul 8, 10:03 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Shawano | 42 min |
| Jul 8, 10:14 AM CDT | Flash Flood Warning | GRB | Brown, Manitowoc | 2 hr |
| Jul 8, 11:35 AM CDT | Flash Flood Warning | GRB | Langlade, Menominee, Oconto, Oneida, Shawano | 2 hr |
| Jul 8, 3:31 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 59 min |
| Jul 8, 4:03 PM CDT | Flash Flood Warning | GRB | Forest, Langlade, Oconto, Oneida | 117 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.